Journal of the American Pharmacists Association : JAPhA · 2025
Tirzepatide associated autoimmune encephalitis: A case report.
СтатьяКлинический случайНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Abdi Asad, Ariaei Armin, Hemasian Helia, Shahabi Shahab, Sina Farzad
Аннотация
BACKGROUND: Tirzepatide is commonly used to manage obesity and type 2 diabetes mellitus. Serious neurological symptoms due to tirzepatide were rarely reported. Understanding and managing the adverse events followed by medications have an important role in decreasing the mortality rate. Hereby, we describe a patient with autoimmune encephalitis following injection of tirazepatide.
CASE SUMMARY: An 18-year-old patient without risk factors treated with tirzepatide was admitted, presenting episodes of unconsciousness, generalized tonic-clonic seizures, agitation, psychiatric symptoms, and speech impairment. Anti-N-methyl-D-aspartate (NMDA) receptor autoantibody was detected in the cerebrospinal fluid, and evidence of volumetric changes in the amygdala and hippocampus was observed. The treatment regimen consisted of intravenous administration of methylprednisolone (5 g) over 5 days and immunoglobulin (IVIG, 140 g) over 7 days, in conjunction with anti-seizure medications. Following the therapeutic intervention, the patient became seizure-free.
PRACTICE IMPLICATIONS: This is the first report describing a patient with anti-NMDA receptor autoimmune encephalitis after a 5-week course of injection of tirzepatide. This rare adverse event is based on a case report, and the mechanism by which glucagon-like peptide-1 agonist drugs trigger autoimmune encephalitis is poorly understood and needs to be elaborated in further studies.
CASE SUMMARY: An 18-year-old patient without risk factors treated with tirzepatide was admitted, presenting episodes of unconsciousness, generalized tonic-clonic seizures, agitation, psychiatric symptoms, and speech impairment. Anti-N-methyl-D-aspartate (NMDA) receptor autoantibody was detected in the cerebrospinal fluid, and evidence of volumetric changes in the amygdala and hippocampus was observed. The treatment regimen consisted of intravenous administration of methylprednisolone (5 g) over 5 days and immunoglobulin (IVIG, 140 g) over 7 days, in conjunction with anti-seizure medications. Following the therapeutic intervention, the patient became seizure-free.
PRACTICE IMPLICATIONS: This is the first report describing a patient with anti-NMDA receptor autoimmune encephalitis after a 5-week course of injection of tirzepatide. This rare adverse event is based on a case report, and the mechanism by which glucagon-like peptide-1 agonist drugs trigger autoimmune encephalitis is poorly understood and needs to be elaborated in further studies.